Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 67, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 26, 2002, 11:58 PM MDT for Weld County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2002, 11:58 PM MDT (05:58 UTC)
- Expired
- Aug 27, 2002, 12:45 AM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 3906 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUUS55 KBOU 270558
SVRDEN
COC123-270645-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1157 PM MDT MON AUG 26 2002
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 1245 AM MDT
* AT 1157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES WEST OF AULT...OR ABOUT 12 MILES NORTH
OF GREELEY...MOVING EAST AT 10 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...AULT...
BRIGGSDALE...EATON...GALETON...PIERCE AND PURCELL.
VERY LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THIS SEVERE
THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...SEEK SHELTER
FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
LAT...LON 4055 10481 4047 10459 4062 10428 4087 10428
4082 10467
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:25 PM MDT, 8 hours 33 minutes earlier.
Area forecast discussion, Aug 26, 3:25 PM MDT, 8 hours 33 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 325 PM MDT MON AUG 26 2002 SHORT TERM: A GENERALLY STABLE UPPER AIR PATTERN IS GOING TO SET UP THE OPPORTUNITY FOR AFTERNOON AND NOCTURNAL SHOWERS AND THUNDERSTORMS THE NEXT SEVERAL DAYS. AN UPR LVL RIDGE AXIS WILL BE CENTERED OVR CO AND NM WHILE UPR TROFINESS REMAINS OVR THE PAC NW. WHILE THE PATTERN STAYS IN PLACE...LOW LVL MSTR WL BE DRAWN OVR THE PLAINS BY THE RESULTANT SFC TROF OVR THE MTNS. AN UPR LEVEL JET BETWEEN THE UPR TROF AND UPR RIDGE WILL ALSO BE IN PLACE TO HELP ORGANIZE AFTN CONVECTION. SPECIFIC HUMIDITY LEVELS WL BE ARND 6-8 G/KG FOR THE NEXT COUPLE AFTNS. IN THE SHORT TERM...A STRONG BOUNDARY FROM CONVECTION IN NEBRASKA IS MOVG INTO THE NERN PART OF THE STATE THIS AFTN. THIS BOUNDARY WL BE REINFORCED BY SHOWERS WHICH WL DEVELOP ON THE PLAINS TONIGHT AND SHOULD MAKE IT TO THE FOOTHILLS. MOISTURE BEHIND THIS FRONT WL PRODUCE AREAS OF STRATUS IN THE MORNING AND THEN COOL OFF TEMPS ON TUES. AFTN HEATING AND THE WIND SHEAR PROFILE WL ALLOW SHOWERS TO DEVELOP IN THE AFTN AND EVENING. MODELS SHOW MORE QPF ON TUES AFTN THAN FOR THIS AFTN. THE SAME SITUATION WILL BE IN PLACE FOR WED. THRU THE EXTENDED PERIOD...MSTR LVLS GRADUALLY DECREASE AT THE END OF THE WEEK. IT IS DIFFICULT TO REMOVE THE MENTION OF AFTN AND EVENING THUNDERSTORMS BEFORE SATURDAY. TEMPERATURES THROUGH THE NEXT WEEK SHOULD BE CLOSE TO NORMALS FOR LATE AUGUST. MAYBE THE RAIN WL ALSO HELP WITH THE DROUGHT SITUATION. KDRBY .DEN...NONE.
In the hours before
Local storm report, Aug 26, 9:40 PM MDT, 2 hours 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
940 PM MDT MON AUG 26 2002
...PRELIMINARY STORM REPORT FOR AUGUST 26 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 3 N CROOK CO 0.75 INCH HAIL
08/26/02 LOGAN
0913 PM 10 N COPE CO 0.75 INCH HAIL
08/26/02 WASHINGTON
0915 PM 4 E HAXTUN CO NON TSTM WIND GUST
08/26/02 PHILLIPS 60 MPH MEASURED BY
SPOTTER
CLBSpecial weather statement, Aug 26, 10:00 PM MDT, 1 hour 58 minutes before
COZ042-044-046>051-270410- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1000 PM MDT MON AUG 26 2002 ...SEVERE THUNDERSTORM WATCH EXPIRES... THE NATIONAL WEATHER SERVICE IN DENVER HAS ALLOWED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COLORADO COUNTIES... LINCOLN...PHILLIPS...WASHINGTON...SEDGWICK...LOGAN...MORGAN AND NORTHEAST WELD TO EXPIRE AT 1000 PM MDT THIS EVENING. AT 955 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE STILL OCCURRING OVER THE NORTHEASTERN CORNER OF COLORADO...BUT THESE STORMS WERE DECREASING IN STRENGTH AND AREAL COVERAGE. GARD...WFO BOULDER
Local storm report, Aug 26, 11:45 PM MDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1145 PM MDT MON AUG 26 2002
...PRELIMINARY STORM REPORT FOR AUGUST 26 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0846 PM 3 N CROOK CO 0.75 INCH HAIL
08/26/02 LOGAN
0913 PM 10 N COPE CO 0.75 INCH HAIL
08/26/02 WASHINGTON
0915 PM 4 E HAXTUN CO NON TSTM WIND GUST
08/26/02 PHILLIPS 60 MPH MEASURED BY
SPOTTER
1052 PM NW FORT COLLINS CO 0.75 INCH HAIL
08/26/02 LARIMER
1056 PM 1 W FORT COLLINS CO 1.00 INCH HAIL
08/26/02 LARIMER
1059 PM 8 NNW CARR CO 1.00 INCH HAIL
08/26/02 LARIMER ON STATE LINE
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:07 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 53 min |
| Aug 26, 9:05 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 30 min |
| Aug 26, 10:31 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 59 min |
| Aug 26, 10:57 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 63 min |
| Aug 27, 12:33 AM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 42 min |
| Aug 27, 1:17 AM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 58 min |
| Aug 27, 2:19 AM MDT | Severe Thunderstorm Warning | BOU | Elbert | 41 min |
| Aug 27, 2:09 PM MDT | Severe Thunderstorm Warning | BOU | Gilpin | 51 min |
| Aug 27, 2:28 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 47 min |
| Aug 27, 2:52 PM MDT | Tornado Warning | BOU | Jefferson | 38 min |
| Aug 27, 3:18 PM MDT | Tornado Warning | BOU | Arapahoe, Denver, Douglas, Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.